MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Catalog Number 20400111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Necrosis (1971)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An end user reported an adverse patient impact post nanoknife procedure that used a 5-probe procedure pack-activation, 15cm.It was reported the patient experienced a rectoprostatic fistula and necrotic prostate.No further event information was provided, and no report of product malfunction provided.This medwatch is not to report a device malfunction, but to report an adverse patient effect post procedure.There was no report of a device malfunction during the procedure.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.No nanoknife probe product was returned to angiodynamics for evaluation since there was no reported nanoknife system malfunction during the procedure.The customer's reported complaint description of patient serious adverse event (sae) injury (e.G.Perforation/total necrosis of the prostatic urethra) cannot be confirmed given the patient centric nature of this event.No nanoknife probe devices were returned for evaluation since there was no reported complaint of nanoknife system malfunction during the procedure.Hardware unit review: the serial number of the hardware unit used during this event was not reported by the complainant.A review of the hardware service order history records cannot be performed.In addition, this customer account did not request a service order (complaint) for their hardware unit at the time of this patient sae and there was no reported complaint of nanoknife system malfunction during the procedur in lieu of a reported lot number, a ship history report (shr) was generated for item number ((b)(4)) in order to ascertain the last three lots shipped to the reporting customer in the six (6) months prior to the procedure date.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (14610477-01), which is supplied to the end user with this catalog number, contains the following statement: "warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Inspect all of the devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached." indications for use: the nanoknife system with six outputs is indicated for the surgical ablation of soft tissue.Potential adverse effects: damage to critical anatomical structure (nerve, vessel, duct) and fistula formation.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19133816
Report Number1317056-2024-00061
Device Sequence Number11961697
Product Code OAB
UDI-Device IdentifierH787204001110
UDI-PublicH787204001110
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number20400111
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale